MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 5 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT MD SIZE 5 PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent knee revision due to the poly wear and instability in unknown timeframe after initial surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent left knee revision due to the poly wear and instability about eight (8) years after initial surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a4, b4, b5, d2, d9, g1, g3, g6, h1, h2, h3, h6, h10.Visual examination of the provided pictures identified wear and discoloration on the spherical bearing face, there appears to be burrs (displaced material) on the bottom flat bearing surface but this is unclear as there are no photographs of the bottom bearing surface.Review of manufacturing records cannot be performed without product identification.Device is used for treatment.Medical records were not provided.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Product has returned.Visual examination of the returned product identified scuffs and indentations / pitting to the articulation surface and other scuffs and indentations to other surfaces.This is evident in particular to the bottom flat bearing surface which exhibits what appears to be gouging of the material resulting in burrs.It is not clear on how these indentations, scuffs and gouges may have been caused with the information provided however it may indicate the presence of a third body or may have been caused by the instruments when being removed.Additionally, there are possible indications of mal tracking as the lot number is not fully readable which could indicate tracking against the lateral wall of the tray.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF ANAT BRG LT MD SIZE 5 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17332377
Report Number3002806535-2023-00247
Device Sequence Number6608075
Product Code NRA
UDI-Device Identifier05019279785957
UDI-Public(01)05019279785957
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number159549
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/18/2023
09/05/2023
11/29/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/07/2023
09/06/2023
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose
Patient Weight81 KG